Rip Current, Chatham
- When
- June 26, 12:24 PM EST
- Where
- Chatham County, 9 mi E of Wilmington Is
- Deaths
- 1 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.974, -81.092 (the zone’s center; the record gives no point)
An 18 year old male drowned when he was caught in a rip current, according to local authorities.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
An 18 year old male drowned when he was caught in a rip current, according to local authorities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 26, 9:05 AM EST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1005 AM EDT SUN JUN 26 2005 .SHORT TERM /TODAY/...WILL REMOVE THE MORNING FOG MENTIONED IN THE PREVIOUS ZFP ISSUANCE. FORECAST LOOKS TO BE IN PRETTY GOOD SHAPE. STILL LOOKING FOR SOME CHC POP BUT MAINLY OVER INLAND SECTIONS AS SFC ANALYSIS SHOWS INVERTED TROF JUST OFF THE COAST. LATEST RUC SHOWS THIS SYSTEM PUSHING INLAND DURING THE DAY WHICH WILL BRING THE BEST CONVERGENCE TO INLAND SECTIONS AWAY FROM THE COAST. WITH CONVECTION ONGOING OFFSHORE CANT RULE OUT AN AFTERNOON SH/TS ALONG THE BEACH...BUT WITH WINDS FORECAST TO VEER TO THE SE BY AFTERNOON...SEABREEZE AND TROF SHOULD PUSH CONVECTION WESTWARD. TEMPS IN THE MID TO UPPER 80S LOOK FINE. && .MARINE... WITH INVERTED TROF PUSHING INLAND TODAY...WIND SPEEDS ARE VERY LIGHT OVER THE COASTAL WATERS RIGHT NOW. SEAS ARE SUBSIDING AND THIS WILL ALLOW THE SCA TO BE DROPPED FOR THE NEARSHORE SC AND GA WATERS. THESE WILL GO TO SCEC FOR SWELL OF 4-5 FT. SEAS LOOK TO BE COMING DOWN IN THE OFFSHORE GA WATERS AS WELL...BUT WILL LEAVE SCA UP FOR ONE MORE ISSUANCE. && .AVIATION...CIGS ARE STARTING TO BREAK ALONG THE COAST AS E AND SE WINDS DEVELOP. EXPECT SOME SCT CONDITIONS BY EARLY AFTERNOON WITH CONVECTION EXPECTED MAINLY WEST OF THE TERMINALS WITH TS DEVELOPMENT ALONG THE SEABREEZE AND TROF AXIS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY (HAZARDOUS SEAS) AMZ374. && PY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 514 AM EDT SUN JUN 26 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-261000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 514 AM EDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT RISK...SIGNIFICANT SWELL HEIGHT AND SWELL PERIOD WILL RESULT IN A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY. PLEASE REFER TO THE SURF ZONE FORECAST FOR ADDITIONAL INFORMATION. .RIVER FLOODING...A FLOOD WARNING IS IN EFFECT FOR MINOR FLOODING ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. JRJ
The national radar mosaic for the moment the first event began.
1 rip current. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Chatham | 2005-06-26 | 18 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459274.